Confusion about depression and anxiety. Feeling hopeless

Patient

Q: Hey, I'm Phil. I'm going to try and make this as quick as possible. Here goes. I'm 17 and currently studying in college, for the past year and a half i've had this overwhelming feeling of hopelessness, I feel as if my life isn't going anywhere and anything I do can't change that. I havn't been able to concentrate on my collegework for a while and just see it as a waste of time. The only times when i'm happy are when i'm with my girlfriend (who I feel i'm not good enough for and that i'm wasting her time being with me) with my friends (i've not got alot but i've got a few really close ones) or when i'm high (Diazapam or Marijuana). I'm also terrible at socialising, when i'm around people I don't know I tend to panic, I bearly say a word and feel extreamly uncomfortable, i'll go to great lengths to stop myself from meeting new people, i've made myself physically sick a couple of times. A few physical(?) symptoms i've had are a lack of appitite, constant headaches and migranes and trouble sleeping, sometimes getting to sleep and sometimes sleeping far to much and still feeling tired. I've not been to anyone about this because i'm afraid what my parents, friends and girlfriend would think if they knew something was up. i'd just like to know if I should get help or just wait it out and see if it goes away, I kind of felt like this at one point back in highschool but that faded quite quickly. Thankyou for reading.

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews